Alert archive / Ohio / Winter Storm Watches in 2021
Winter Storm Watch 4, NWS Wilmington, OH
NWS Wilmington, OH issued this winter storm watch at Feb 16, 2021, 3:47 PM EST for 4 counties in Ohio; Lewis County, Mason County, Robertson County, Kentucky. It took effect at Feb 17, 2021, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2021, 3:47 PM EST (20:47 UTC)
- In effect from
- Feb 17, 2021, 7:00 PM EST
- Expired
- Feb 17, 2021, 3:50 AM EST
- In force
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Hocking County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058 WWUS41 KILN 162047 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 347 PM EST Tue Feb 16 2021 KYZ098>100-OHZ074-081-082-088-171100- /O.NEW.KILN.WS.A.0004.210218T0000Z-210219T0600Z/ Robertson-Mason-Lewis-Hocking-Adams-Pike-Scioto- Including the cities of Mount Olivet, Maysville, Vanceburg, Tollesboro, Logan, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 347 PM EST Tue Feb 16 2021 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 2 to 4 inches and ice accumulations of a light glaze possible. * WHERE...Portions of Central and South Central Ohio and Northeast and Northern Kentucky. * WHEN...From Wednesday evening through late Thursday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
1 follow-up statement
368 WWUS41 KILN 170850 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 350 AM EST Wed Feb 17 2021 KYZ098>100-OHZ074-081-082-088-171700- /O.UPG.KILN.WS.A.0004.210218T0000Z-210219T0600Z/ /O.NEW.KILN.WW.Y.0012.210218T0000Z-210219T0600Z/ Robertson-Mason-Lewis-Hocking-Adams-Pike-Scioto- Including the cities of Mount Olivet, Maysville, Vanceburg, Tollesboro, Logan, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 350 AM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST FRIDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 4 inches and ice accumulations of a light glaze. * WHERE...Portions of Central and South Central Ohio and Northeast and Northern Kentucky. * WHEN...From 7 PM this evening to 1 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ INZ075-080-KYZ089>097-OHZ063>065-072-073-078>080-171700- /O.NEW.KILN.WW.Y.0012.210218T0000Z-210219T0600Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Fayette OH-Pickaway-Fairfield-Clinton- Ross-Clermont-Brown-Highland- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Washington Court House, Circleville, Lancaster, Pickerington, Wilmington, Blanchester, Chillicothe, Milford, Georgetown, Mount Orab, Hillsboro, and Greenfield 350 AM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of Southeast Indiana, Northern Kentucky and Central, South Central and Southwest Ohio. * WHEN...From 7 PM this evening to 1 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this winter storm watch went out at Feb 16, 12:50 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 16, 12:50 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1250 PM EST Tue Feb 16 2021 .SYNOPSIS... Flurries will occur today in the cold air behind departing low pressure. High pressure will provide cold and dry conditions Wednesday before another low pressure area brings a chance of precipitation Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Stratocu deck continues to expand this afternoon as we get further into the diurnal cycle with a fresh snowpack and very cold air entrenched across the region. Will see the stratocu continue to expand through the remainder of the daytime hours before dissipating slowly around/after sunset. Guidance tends to scatter stratocu decks in this type of environment quicker than will actually be the case, but nevertheless will expect partly sunny to mostly cloudy skies for the remainder of the daytime period with scattered flurries continuing. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Very light snow gives way to cold, dry high pressure this evening through the overnight. Expecting some decrease in clouds late... this leads to the possibility of strong radiational cooling. Winds will be light and dewpoints will drop to near zero in the northwest. While current forecast lows are near zero to the single digits across the area, wouldn't be surprised if some cold spots drop into the single digits below zero. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... As we spin down from the winter storm from yesterday, the extended forecast immediately has to ramp up the potential for the next storm to take aim on the region for Thursday. Model data is all over the map for this next system. Some bring it in early (Wed night) and ramp it up with a peak of the precip occurring at daybreak Thursday. These same models are also significantly further northwest with the snow. Other models have very dry air in the northwest and zero precip nw of an I-71 corridor through Thurs afternoon, then slowly ramp up the precip in our southeast as the storm pivots east of the CWA. Euro really never puts any appreciable snow in the northwestern corner of the CWA through this event. What is agreed upon is that our southeast will bear the brunt of however this system moves through timing-wise. Forecast leaned heavily to WPC guidance and seems to be agreed upon by neighboring offices. There is just too much uncertainty to hoist a watch at the moment. Until some semblance of unity of how the atmosphere is going to be is shown in the models, confidence for details in how much snow, where, and when remain very low. Likewise, warm air intruding on the southwest flow aloft will put the threat of a mix in play south of the Ohio River and CWA. Hopefully it stays there, but recent events have an air of suspicion on forecast values of warm air aloft. A Winter Storm Watch issuance is possible in later forecast issuances for Wednesday night into Friday morning since storm total accumulations may approach or exceed 4 or even 6 inches in some locations. Travel impacts from accumulating snow are also expected during this timeframe. Very cold air moves in later on Friday into Friday night with forecasts lows on Friday night in the single digits. Wind chills may also sink into the single digits below zero Saturday morning. Temperatures finally start rebounding and reach above the freezing mark on Sunday with 30s expected area-wide. Monday will see readings in the mid 30s north to low 40s in Kentucky. Overnight lows on these days will still barely touch the freezing mark in the south but warm nicely to the upper 20s compared to Saturday and Sunday morning's single digits. Sunday night or Monday shows another upper level trough with warm advection ahead of it. This appears to be a snow changing to rain setup for our area of concern. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... MVFR CIGs are expanding in the form of a stratocu deck above a fresh snowpack amidst a fairly cold LL environment. With a favorably deep DGZ and at least some moisture within this layer, will continue to see scattered flurries with MVFR VSBYs through the afternoon before activity wanes through early evening with the loss of daytime heating. MVFR CIGs should scatter out somewhat later this evening through tonight, but there is some uncertainty just how quickly this will occur. CIGs between 2500-3500ft will be common through the overnight period, with indications for a narrow corridor of lake-effect/fetch-induced moisture streaming into the area from the NW late tonight. This could yield some lower MVFR/IFR clouds for KDAY and possibly KILN around daybreak, but there is low confidence in whether this will manifest itself in a CIG or not. Either way, expect an expansion in mid/high level clouds from the SW past 12z Wednesday, with a re-saturation of the column from SW to NE toward the very end of the period. Westerly winds of 10-12kts will subside this evening, becoming light/VRB or calm for most of the overnight. There may be some brief MVFR VSBYs late tonight for KDAY/KILN with the calm winds and remnant LL moisture in the form of a snowpack. Winds will go more easterly at about 5kts toward 18z and beyond. OUTLOOK...MVFR ceilings are possible Wednesday evening. MVFR/IFR conditions likely Wednesday night into Thursday night. MVFR ceilings possible on Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...KC SHORT TERM...Hogue LONG TERM...Franks AVIATION...KC
Hazardous weather outlook, Feb 16, 4:08 AM EST, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 408 AM EST Tue Feb 16 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 408 AM EST Tue Feb 16 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. While accumulating snowfall has ended, road conditions may remain hazardous until maintenance crews are able to plow and salt. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. More accumulating snowfall is expected from Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 16, 10:30 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1030 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW LAKEVIEW 40.49N 83.93W
02/16/2021 M10.0 INCH LOGAN OH TRAINED SPOTTER
STORM TOTAL SNOWFALL.
&&
EVENT NUMBER ILN2100951
KCLocal storm report, Feb 16, 10:54 AM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1054 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM SNOW GREENVILLE 40.10N 84.62W
02/16/2021 M10.0 INCH DARKE OH SOCIAL MEDIA
STORM TOTAL SNOWFALL.
&&
EVENT NUMBER ILN2100952
KCLocal storm report, Feb 16, 10:57 AM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1057 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM SNOW XENIA 39.69N 83.94W
02/16/2021 M6.0 INCH GREENE OH SOCIAL MEDIA
STORM TOTAL SNOWFALL.
&&
EVENT NUMBER ILN2100953
KCLocal storm report, Feb 16, 10:58 AM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM SNOW 1 SW LONDON 39.88N 83.45W
02/16/2021 M4.5 INCH MADISON OH TRAINED SPOTTER
&&
EVENT NUMBER ILN2100954
NWSLocal storm report, Feb 16, 11:14 AM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1114 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM SNOW SILVERTON 39.19N 84.40W
02/16/2021 M3.5 INCH HAMILTON OH NWS EMPLOYEE
&&
EVENT NUMBER ILN2100955
NWSLocal storm report, Feb 16, 11:18 AM EST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1118 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 S CENTERVILLE 39.59N 84.15W
02/16/2021 M3.9 INCH MONTGOMERY OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW CHILLICOTHE 39.38N 83.08W
02/16/2021 M1.6 INCH ROSS OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 6 NW CHILLICOTHE 39.38N 83.08W
02/16/2021 M1.6 INCH ROSS OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 NE VEVAY 38.75N 85.06W
02/16/2021 M1.7 INCH SWITZERLAND IN COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW SW WAPAKONETA 40.57N 84.20W
02/16/2021 M8.0 INCH AUGLAIZE OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 ENE NEW BREMEN 40.45N 84.41W
02/16/2021 M8.0 INCH AUGLAIZE OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 3 W CHEVIOT 39.15N 84.68W
02/16/2021 M3.6 INCH HAMILTON OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 9 NW CINCINNATI 39.25N 84.58W
02/16/2021 M4.2 INCH HAMILTON OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 NW WYOMING 39.24N 84.50W
02/16/2021 M4.2 INCH HAMILTON OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 10 ENE NEWARK 40.14N 82.27W
02/16/2021 M0.9 INCH LICKING OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 NNW HUBER HEIGHTS 39.88N 84.13W
02/16/2021 M5.5 INCH MONTGOMERY OH COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 4 W AURORA 39.07N 84.98W
02/16/2021 M4.5 INCH DEARBORN IN COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 4 ENE PICKERINGTON 39.91N 82.71W
02/16/2021 M0.7 INCH FAIRFIELD OH COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 2 NNE XENIA 39.71N 83.92W
02/16/2021 M5.0 INCH GREENE OH COCORAHS
24-HOUR SNOWFALL.
0830 AM SNOW 1 N BUCKEYE LAKE 39.95N 82.48W
02/16/2021 M1.1 INCH LICKING OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0900 AM SNOW 1 ENE LUCASVILLE 38.88N 82.98W
02/16/2021 M3.0 INCH SCIOTO OH COCORAHS
24-HOUR SNOWFALL.
0900 AM SNOW 4 SW BETHEL 38.93N 84.14W
02/16/2021 M4.8 INCH CLERMONT OH COCORAHS
24-HOUR SNOWFALL.
0900 AM SNOW 2 SSE BEAVERCREEK 39.70N 84.05W
02/16/2021 M5.6 INCH GREENE OH COCORAHS
24-HOUR SNOWFALL.
0900 AM SNOW 1 SSE NEW LEBANON 39.74N 84.40W
02/16/2021 M9.1 INCH MONTGOMERY OH COCORAHS
24-HOUR SNOWFALL.
0930 AM SNOW 1 NW MOUNT CARMEL 39.10N 84.31W
02/16/2021 M4.4 INCH CLERMONT OH COCORAHS
24-HOUR SNOWFALL.
1000 AM SNOW 1 ENE PITSBURG 39.99N 84.46W
02/16/2021 M4.2 INCH DARKE OH COCORAHS
24-HOUR SNOWFALL.
1115 AM SNOW XENIA 39.69N 83.94W
02/16/2021 M6.0 INCH GREENE OH PUBLIC
&&
EVENT NUMBER ILN2100956
EVENT NUMBER ILN2100957
EVENT NUMBER ILN2100958
EVENT NUMBER ILN2100959
EVENT NUMBER ILN2100960
EVENT NUMBER ILN2100961
EVENT NUMBER ILN2100962
EVENT NUMBER ILN2100963
EVENT NUMBER ILN2100964
EVENT NUMBER ILN2100965
EVENT NUMBER ILN2100966
EVENT NUMBER ILN2100967
EVENT NUMBER ILN2100968
EVENT NUMBER ILN2100969
EVENT NUMBER ILN2100970
EVENT NUMBER ILN2100971
EVENT NUMBER ILN2100972
EVENT NUMBER ILN2100973
EVENT NUMBER ILN2100974
EVENT NUMBER ILN2100975
EVENT NUMBER ILN2100976
EVENT NUMBER ILN2100977
NWSNearby
Winter Storm Watches in Ohio, 2021Winter Storm Watches in Kentucky, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.